Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 553, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 6, 2007, 6:16 PM CDT for Beckham County, Greer County, Harmon County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- Sep 6, 2007, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Beckham County, OK, Greer County, OK, Harmon County, OK
The radar
The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:31 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 6, 3:31 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 331 PM CDT THU SEP 6 2007 .DISCUSSION... INGREDIENTS ARE COMING TOGETHER FOR ANOTHER ROUND OF HEAVY RAINS ACROSS THE FA FRIDAY INTO SATURDAY. MID AND UPPER LEVEL MOISTURE ASSOCIATED WITH HENRIETTE WILL CONTINUE TO MOVE NORTHEAST AS UPPER WAVE OVER THE CENTRAL AND NORTHERN ROCKIES MOVES EASTWARD. REMNANTS FROM HENRIETTE WILL MOVE ALONG NORTHERN PERIPHERY OF UPPER HIGH OVER SOUTH TEXAS WHILE A COLD FRONT ASSOCIATED WITH THE UPPER WAVE PUSHES INTO PARTS OF OKLAHOMA. WIDELY SCATTERED CONVECTION ACROSS WEST TEXAS THIS AFTERNOON WILL LIKELY MAKE IT INTO WESTERN PARTS OF THE FA THIS EVENING. GFS HAS STRONGER SIGNAL WITH CONVECTION ACROSS WEST TEXAS THIS EVENING AND PREFER THIS TO DRIER NAM. OVERNIGHT LOWS THIS EVENING WILL BE RATHER WARM SO NOT MUCH WARMING WILL BE NEEDED FOR WARM AFTERNOON HIGHS FRIDAY. THINK CLOUDS AND AREAS OF SHOWERS AND STORMS WILL KEEP TEMPS COOLER THAN WARMER MAV NUMBERS. BEST CHANCE FOR LOCALLY HEAVY RAINS MAY COME FRIDAY NIGHT INTO SATURDAY AS FRONTAL BOUNDARY MOVES SLOWLY SOUTH. STILL DIFFICULT TO PINPOINT AREA WITH BEST CHANCE FOR EXCESSIVE RAIN...BUT POTENTIAL FOR WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS WITH LOCALLY HIGHER AMOUNTS SEEMS REASONABLE. HEAVY RAIN THREAT SHOULD SLOWLY DIMINISH GOING INTO SUNDAY BUT LOW LEVEL MOISTURE WILL REMAIN IN PLACE. A MORE SUBSTANTIAL COLD FRONT WILL APPROACH THE AREA ON MONDAY. EXPECT SHOWERS AND STORMS WILL FORM ALONG THE BOUNDARY AS IT MOVES QUICKLY TO THE SOUTH. EXPECT DRY CONDITIONS TUESDAY INTO THURSDAY AS COLD FRONT WILL BRING DRIER AND MUCH COOLER AIR TO THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 87 71 85 / 40 60 70 70 HOBART OK 74 87 70 86 / 50 60 70 70 WICHITA FALLS TX 75 89 73 87 / 50 60 70 60 GAGE OK 70 85 65 83 / 40 50 50 40 PONCA CITY OK 74 86 69 83 / 40 60 60 40 DURANT OK 74 91 73 88 / 30 40 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Sep 6, 5:20 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT THU SEP 6 2007
OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
520 PM CDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING ACROSS PARTS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
SOUTH AND WEST OF A LINE FROM CHEYENNE...TO EL RENO...DUNCAN...
WICHITA FALLS...AND MUNDAY.
TIMING...
THROUGH 9 PM.
IMPACTS...
WINDS TO NEAR 60 MPH AND QUARTER SIZE HAIL.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
A CLUSTER OF STRONG TO MARGINALLY SEVERE STORMS WILL MOVE INTO THE
RISK AREA THIS EVENING. ALTHOUGH WIND SHEAR REMAINS WEAK...THE
PRESENCE OF HIGH INSTABILITY AND STRONG OUTFLOW GENERATED BY THE
APPROACHING STORMS MAY PROMOTE A BRIEF INCREASE IN BOTH COVERAGE AND
INTENSITY BEFORE WEAKENING LATER THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEPTEMBER 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY SOME
OF THE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS OVER THE AREA AND INTERACTS WITH THE TROPICAL AIRMASS.
SEVERE WEATHER CHANCES WILL REMAIN LOW.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL WILL BE LIKELY THROUGH THE WEEKEND. THIS
RAINFALL MAY LEAD TO FLOODING AND FLASH FLOODING IN SOME AREAS.
PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR
FURTHER UPDATES ON THE FLOODING POTENTIAL IN YOUR AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESIn the hours before
Special weather statement, Sep 6, 5:54 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 554 PM CDT THU SEP 6 2007 OKZ014-021-033-034-062320- ROGER MILLS OK-BECKHAM OK-GREER OK-HARMON OK- 554 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON AND ROGER MILLS COUNTIES. AT 554 PM...A LINE OF SEVERE THUNDERSTORMS WAS FROM NEAR WHEELER TEXAS TO WELLINGTON TEXAS TO NORTHERN CHILDRESS COUNTY TEXAS ABOUT 17 MILES WEST OF HOLLIS. THE LINE OF STORMS WAS MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH IN THE EASTERN TEXAS PANHANDLE. PEOPLE IN BECKHAM...GREER...HARMON AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.